Can St. John's Wort Make depression worse?

I have dysthymia and my therapist said I should be put on anti-depressants as soon as possible. but my mom didn't want to put me on them before I tried St. John's Wort And I of late took it for the first time and ever since i took it i have been shaking,feeling lightheaded, panic, and crying. Is this normal for the first use?
Best Answer: St. John's Wort has been reported to enjoy certain side effects, in particular: dry mouth, dizziness, diarrhea, nausea, confusion, increased sensitivity to sunlight, and fatigue. Some of these symptoms are associated near depression, so if you're experiencing any side effects, it may seem that your depression's gotten worse. Try going off it for a few days, and see whether the symptoms subside. Also, St. John's Wort may interact adversely with other medicine, including antidepressants and oral contraceptives. If you're taking any of those, you should stop taking the St. John's Wort until you've double-checked with your therapist. Lastly, do note that there's some research indicating that St. John's Wort may not be as impressive for patients with dysthymia, as compared to patients with major depression.
http://en.wikipedia.org/wiki/St_John%27s_Wort#Major_depressive_disorder http://en.wikipedia.org/wiki/St_John%27s_Wort#Adverse_effects_and_drug_interactions http://nccam.nih.gov/health/stjohnswort/sjw-and-depression.htm#risks


does anyone bring back madness attacks that later...

I never hear of that, but maybe it's not working for you. St. John's Wort gave me stomach ache.

Depression and Anxiety?

it's normal for the first week or so. any depression medicine can cause it to be worse. If you verbs to have this problem tell your dr you may need something else.

Do we own to be positive?

Look into Wild Kratom and Salvia, both plentifully more powerful than St John's and a lot more efficacious.

i get a friend who requests 2 commit...

it really depends on your personality since results differ widely among people. if you are looking for an anti-anxiety later yes it is good for that but don't expect any great results from using it. i was on anti-deps last summer and have to quit because doctor said that it takes 9 months for them to really kick in. when i told her this and that i be not going to see her again it sounded like she didn't give a damn, she said ok and that was it. doctors don't aid that's the bottom line. if you plan on taking st. john's wort for depression then i think results will single be temporary and not really provide to lift you out of depression. for myself i see yoga as the only solution-pranayama and meditation -hardcore-you will catch sight of difference in yourself very quickly


Related Questions...
What is the best process to attain myself together?
I'm living with grandparents and relying on mom...I'm turning 21 later this month. I was attending Ringling college of art & design last semester then I decided to drop out. I haven't done anything productive since after. I've lost friends.. I feel lonely... I hate my...

What can i do i enjoy no livelihood im depresed and hold anger problems. someone pleas support me?
I have no idea of what i can do for my self im scard that im going to lose control over my anger and hurt someone. It seemes every day it get a littal worse i have...

My parents wont acknowledge my depression. What can I do?
I've been telling them I feel depressed and describing how I discern for weeks at least. They wont listen my mom told me I'm only depressed because I don't have a post and I need to get a job and afterwards I will be fine.

What are some reason not to commit suicide?
I need some reasons why I shouldn't try to kill myself. In times gone by three weeks I have had my heart broken, lost my best friend, and have have everyone who cared about me abandon me when I involve them the most. The girl who broke...